Alert archive / Indiana / River Flood Warnings in 2013
River Flood Warning 63, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jun 1, 2013, 1:56 AM EDT for Allen County, Indiana. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2013, 1:56 AM EDT (05:56 UTC)
- Expired
- Jun 2, 2013, 4:50 AM EDT
- In force
- 27 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Major
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 55 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spy Run Creek at Ft. Wayne Childrens Zoo (SPYI3).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04182808, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
254
WGUS43 KIWX 010556
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
156 AM EDT SAT JUN 1 2013
...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS...
SPY RUN CREEK AT SPY RUN AFFECTING ALLEN COUNTY
.FLASH FLOODING IS EXPECTED ALONG SPY RUN CREEK AT SPY RUN EARLY
THIS MORNING DUE TO HEAVY RAINFALL. ADDITIONAL RAINFALL OF OVER
AN INCH IS EXPECTED TO CAUSE MAJOR FLOODING...WITH A CREST OF
15 FEET POSSIBLE BY 8 AM SATURDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
INC003-020556-
/O.NEW.KIWX.FL.W.0063.130601T0556Z-130602T0850Z/
/SPYI3.3.ER.130601T0440Z.130601T1200Z.130602T0250Z.NR/
156 AM EDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLOOD WARNING FOR
THE SPY RUN CREEK AT SPY RUN
* UNTIL LATE TONIGHT.
* AT 2 AM SATURDAY THE STAGE WAS 12.5 FEET AND RISING.
* MODERATE FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO CREST NEAR 15.0 FEET AROUND 8 AM
SATURDAY JUNE 1 AND FALL BELOW FLOOD STAGE AROUND 10 PM SATURDAY
JUNE 1.
&&
LAT...LON 4111 8512 4111 8517 4111 8516 4111 8515
4110 8515
$$3 follow-up statements
947
WGUS43 KIWX 011143
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
743 AM EDT SAT JUN 1 2013
...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS...
TIPPECANOE RIVER AT NORWAY DAM AFFECTING CARROLL AND WHITE COUNTIES
...FLOODING SEVERITY CHANGED FROM RECORD TO RECORD SEVERITY FOR THE
FOLLOWING RIVERS IN INDIANA...
SPY RUN CREEK AT SPY RUN AFFECTING ALLEN COUNTY
RECORD FLOODING IS OCCURING ALONG SPY RUN CREEK AT SPY RUN THIS MORNING
DUE TO HEAVY RAINFALL. THE CREEK CRESTED NEAR 14.6 FEET AT 7 AM SATURDAY
MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
INC003-020850-
/O.CON.KIWX.FL.W.0063.000000T0000Z-130602T0850Z/
/SPYI3.3.ER.130601T0440Z.130601T1200Z.130602T0250Z.NR/
743 AM EDT SAT JUN 1 2013
THE FLOOD WARNING CONTINUES FOR
THE SPY RUN CREEK AT SPY RUN
* UNTIL LATE TONIGHT.
* AT 7 AM SATURDAY THE STAGE WAS 14.6 FEET AND CRESTING.
* RECORD FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO CREST NEAR 14.6 FEET AROUND 7 AM
SATURDAY JUNE 1 AND FALL BELOW FLOOD STAGE AROUND 10 PM SATURDAY
JUNE 1.
&&
LAT...LON 4111 8512 4111 8517 4111 8516 4111 8515
4110 8515
$$
INC015-181-021143-
/O.NEW.KIWX.FL.W.0070.130601T1143Z-000000T0000Z/
/NWYI3.1.ER.130601T1045Z.130601T1125Z.000000T0000Z.UU/
743 AM EDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLOOD WARNING FOR
THE TIPPECANOE RIVER AT NORWAY DAM
* UNTIL FURTHER NOTICE.
* AT 7 AM SATURDAY THE FLOW WAS 16100 CFS AND RISING.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR M FEET AROUND
WITH ADDITIONAL RISES POSSIBLE THEREAFTER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 16760 FEET WHICH OCCURRED
ON JAN 13 2005.
&&
LAT...LON 4066 8679 4078 8679 4078 8673 4072 8672
4066 8672
$$682
WGUS83 KIWX 011519
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1119 AM EDT SAT JUN 1 2013
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI...
WABASH AND WHITLEY COUNTIES
TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL...
PULASKI AND STARKE COUNTIES
TIPPECANOE RIVER ABOVE WINAMAC AFFECTING CARROLL...PULASKI AND WHITE
COUNTIES
MAUMEE RIVER AT FORT WAYNE AFFECTING ALLEN AND PAULDING COUNTIES
SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
DEFIANCE COUNTIES
SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE AFFECTING
ALLEN COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
SPY RUN CREEK AT SPY RUN AFFECTING ALLEN COUNTY
.RECENT HEAVY RAINFALL HAS CAUSED MINOR TO MODERATE FLOODING ALONG
AREA RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
INC003-020850-
/O.CON.KIWX.FL.W.0063.000000T0000Z-130602T0850Z/
/SPYI3.3.ER.130601T0440Z.130601T1114Z.130602T0250Z.NR/
1119 AM EDT SAT JUN 1 2013
THE FLOOD WARNING CONTINUES FOR
THE SPY RUN CREEK AT SPY RUN
* UNTIL LATE TONIGHT.
* AT 11 AM SATURDAY THE STAGE WAS 13.8 FEET AND FALLING.
* RECORD FLOODING IS OCCURRING.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 11.0 FOOT FLOOD STAGE
AROUND 10 PM SATURDAY JUNE 1.
* AT 13.0 FEET...CITY OF FORT WAYNE CONSTRUCTS TEMPORARY FLOOD
PROTECTION FOR EASTBROOK DRIVE. STATE STREET IS CLOSED BETWEEN
CLINTON AND WELLS STREETS DUE TO FLOODING.
&&
LAT...LON 4111 8512 4111 8517 4111 8516 4111 8515
4110 8515
$$
INC049-085-099-131-149-021519-
/O.EXT.KIWX.FL.W.0065.130602T2248Z-000000T0000Z/
/ORAI3.2.ER.130602T2248Z.130604T0000Z.000000T0000Z.NO/
1119 AM EDT SAT JUN 1 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE TIPPECANOE RIVER NEAR ORA
* FROM SUNDAY EVENING UNTIL FURTHER NOTICE.
* AT 10 AM SATURDAY THE STAGE WAS 9.7 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY EVENING
AND CREST NEAR 13.1 FEET AROUND 8 PM MONDAY JUNE 3. ADDITIONAL
RISES ARE POSSIBLE THEREAFTER.
* AT 13.0 FEET...FLOODING BEGINS TO AFFECT STREETS AND HOMES IN
MONTEREY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 13.3 FEET WHICH OCCURRED
ON MAY 18 2009.
&&
LAT...LON 4115 8660 4116 8659 4117 8656 4116 8654
4114 8658
$$
INC015-131-181-021518-
/O.EXT.KIWX.FL.W.0066.130602T2000Z-000000T0000Z/
/WMCI3.2.ER.130602T2000Z.130605T0600Z.000000T0000Z.NO/
1119 AM EDT SAT JUN 1 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE TIPPECANOE RIVER ABOVE WINAMAC
* FROM SUNDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 11 AM SATURDAY THE STAGE WAS 7.9 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY AFTERNOON
AND CREST NEAR 11.8 FEET AROUND 2 AM WEDNESDAY JUNE 5. ADDITIONAL
RISES ARE POSSIBLE THEREAFTER.
* AT 11.5 FEET...HOUSES AND LOTS ARE FLOODED IN EASTERN PARTS OF
WINAMAC NEAR THE STATE ROUTE 14 BRIDGE. SOME EVACUATIONS BECOME
NECESSARY. THE CAMPGROUND AND TOWN PARK IN WINAMAC ARE FLOODED.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.2 FEET WHICH OCCURRED
ON APR 22 2013.
&&
LAT...LON 4096 8670 4109 8658 4108 8656 4101 8657
4098 8662 4095 8668
$$
INC017-085-103-169-183-021518-
/O.EXT.KIWX.FL.W.0064.000000T0000Z-130604T0224Z/
/NMCI3.1.ER.130601T1027Z.130602T0000Z.130603T0224Z.NO/
1119 AM EDT SAT JUN 1 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE EEL RIVER AT NORTH MANCHESTER
* UNTIL MONDAY EVENING.
* AT 10 AM SATURDAY THE STAGE WAS 10.0 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 10.4 FEET AROUND 8
PM SATURDAY JUNE 1 AND FALL BELOW FLOOD STAGE AROUND 10 PM SUNDAY
JUNE 2.
* AT 10.0 FEET...FLOOD WATERS NEAR LUMBER COMPANY AND TRAILER COURT
ON SOUTH MILL STREET.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.5 FEET WHICH OCCURRED
ON APR 24 2013.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$
INC003-OHC125-021518-
/O.EXT.KIWX.FL.W.0067.000000T0000Z-130604T1905Z/
/FTWI3.1.ER.130601T2125Z.130602T1800Z.130603T1905Z.NO/
1119 AM EDT SAT JUN 1 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE MAUMEE RIVER AT FORT WAYNE
* UNTIL TUESDAY AFTERNOON.
* AT 11 AM SATURDAY THE STAGE WAS 16.3 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SATURDAY AFTERNOON
AND CREST NEAR 18.4 FEET AROUND 8 PM SUNDAY JUNE 2 AND FALL BELOW
FLOOD STAGE AROUND 3 PM MONDAY JUNE 3.
* AT 18.0 FEET...THE LOWEST UNPROTECTED CITY STREETS BEGIN TO FLOOD.
A FEW RESIDENTS OF RIVER HAVEN ARE AFFECTED BY HIGH WATER.
&&
LAT...LON 4107 8513 4110 8511 4110 8505 4113 8595
4111 8492 4106 8503
$$
INC003-033-OHC039-021518-
/O.EXT.KIWX.FL.W.0068.130602T1630Z-130606T1200Z/
/NVLI3.1.ER.130602T1630Z.130603T1800Z.130605T1200Z.NO/
1119 AM EDT SAT JUN 1 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* FROM SUNDAY AFTERNOON TO THURSDAY MORNING.
* AT 10 AM SATURDAY THE STAGE WAS 7.7 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY AFTERNOON
AND CREST NEAR 12.6 FEET AROUND 2 PM MONDAY JUNE 3 AND FALL BELOW
FLOOD STAGE AROUND 8 AM WEDNESDAY JUNE 5.
* AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF
NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST.
JOSEPH RIVER TO THE CEDARVILLE RESERVOIR.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET WHICH OCCURRED
ON DEC 18 2011.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
INC003-021518-
/O.EXT.KIWX.FL.W.0069.130601T1513Z-130604T1525Z/
/ROOI3.1.ER.130601T1059Z.130602T1800Z.130603T1525Z.NO/
1119 AM EDT SAT JUN 1 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE
* FROM THIS MORNING TO TUESDAY MORNING.
* AT 11 AM SATURDAY THE STAGE WAS 12.3 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 15.1 FEET AROUND 2
PM SUNDAY JUNE 2 AND FALL BELOW FLOOD STAGE AROUND 11 AM MONDAY
JUNE 3.
* AT 15.0 FEET...FLOODING OF LOWLAND AND FARMLAND NEAR THE RIVER
INCREASES.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.8 FEET WHICH OCCURRED
ON MAY 22 2010.
&&
LAT...LON 4118 8507 4118 8506 4118 8505 4117 8505
4117 8506
$$839
WGUS83 KIWX 012158
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
558 PM EDT SAT JUN 1 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
SPY RUN CREEK AT SPY RUN AFFECTING ALLEN COUNTY
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.
INC003-012228-
/O.CAN.KIWX.FL.W.0063.000000T0000Z-130602T0850Z/
/SPYI3.3.ER.130601T0440Z.130601T1114Z.130601T1955Z.NR/
558 PM EDT SAT JUN 1 2013
THE FLOOD WARNING IS CANCELLED FOR
THE SPY RUN CREEK AT SPY RUN
* AT 6 PM SATURDAY THE STAGE WAS 9.8 FEET
* FLOOD STAGE IS 11.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE SATURDAY AFTERNOON.
* FORECAST...THE RIVER WILL FALL TO NEAR 9.7 FEET AROUND 6 PM
SATURDAY JUNE 1.
&&
LAT...LON 4111 8512 4111 8517 4111 8516 4111 8515
4110 8515
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 1, 1:55 AM EDT, 1 minute earlier.
Area forecast discussion, Jun 1, 1:55 AM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 155 AM EDT SAT JUN 1 2013 .SYNOPSIS... ISSUED AT 1230 PM EDT FRI MAY 31 2013 SHOWERS AND A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE DAY TODAY. THE BEST CHANCES FOR RAIN WILL BE IN THE EVENING AND AGAIN OVERNIGHT. HIGH TEMPERATURES TODAY WILL ARRIVE BY EARLY EVENING NEAR 80 DEGREES. SHOWER AND THUNDERSTORM CHANCES WILL EXIST ONCE AGAIN ON SATURDAY AND SATURDAY NIGHT BEFORE THIS SYSTEM EXITS THE AREA BY SUNDAY LEADING TO DRY CONDITIONS AND BELOW NORMAL TEMPERATURES FOR THE FIRST PART OF NEXT WEEK. && .UPDATE... ISSUED AT 1115 PM EDT FRI MAY 31 2013 ACTIVE EVENING WILL EXPAND INTO THE OVERNIGHT HOURS. SEVERE THUNDERSTORM WATCH HAS BEEN REPLACED BY TORNADO WATCH THROUGH MUCH OF THE OVERNIGHT HOURS. LARGE BOW ECHO MOVING ACROSS CENTRAL ILLINOIS WAS RACING ENE INTO INDIANA. A LARGE AREA OF RAINFALL WILL OVERSPREAD MUCH OF THE FORECAST AREA OVERNIGHT IN ADDITION TO THE ONGOING CONVECTION FROM HILLSDALE TO COLUMBIA CITY TO LOGANSPORT. ADDITIONAL DEVELOPMENT ALONG THIS LINE WILL CONTINUE WITH LLJ RAMPING UP AND ADDITIONAL MOISTURE AND LIFT ARRIVING. COMMA HEAD OF THE BOW ECHO WILL IMPACT MUCH OF THE NEW WATCH AREA WITH THREAT OF DAMAGING WIND AND MAYBE A WEAK TORNADO. FOR ADDITIONAL DETAILS...CHECK OUT THE SPC WATCH PRODUCT FOR THE AREA. POTENTIALLY LARGER THREAT OVER THE AREA INTO THE OVERNIGHT HOURS WILL LIKELY BE FLOODING WITH SOME LOCATIONS ALREADY SEEING BETWEEN 1 AND 4 INCHES OF RAIN. MAY NEED TO CONSIDER FLOOD WATCH INTO TOMORROW NIGHT BUT FOR NOW WILL HANDLE WITH SHORT FUSE WARNINGS/ADVISORIES. FORECAST UPDATES COMING SHORTLY...MAINLY TO INCREASE TO CAT POPS IN SOUTHERN AREAS WITH MENTION OF SVR AND HEAVY RAIN. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 319 PM EDT FRI MAY 31 2013 UNSETTLED/WET PATTERN WILL PERSIST THIS PERIOD WITH WARM MOIST CONVEYOR BELT REMAINING IN PLACE WITHIN CYCLONICALLY CURVED DEEP SOUTHWEST FLOW FROM THE SOUTHERN PLAINS NORTHEAST INTO THE MID MS VALLEY AND GREAT LAKES. CONVECTIVELY ENHANCED/INDUCED SHORTWAVES EMBEDDED IN THIS SOUTHWEST FLOW WILL CONTINUE TO PROVIDE THE FOCUS FOR SHOWERS/ISO STORMS INTO TOMORROW. BATCH OF SHOWERS GENERALLY ALONG AND EAST OF INTERSTATE 69 (AS OF 19Z) WITH A WEAKER DISTURBANCE WILL GRADUALLY SHIFT EAST OF THIS AREA BTW 21-23Z...WHILE A MORE SUBSTANTIAL WAVE OVER IA/MO LIFTS NORTHEAST BRINGING ANOTHER ROUND OF SHOWERS/STORMS INTO THE ENTIRE FORECAST AREA THIS EVENING INTO THE OVERNIGHT. HEIGHT FALLS, INCREASING RIGHT ENTRANCE UPPER JET SUPPORT, ABUNDANT MOISTURE, AND EXPECTED LOW LEVEL JET RAMP UP SUPPORT GOING LIKELY POPS THROUGH THE NIGHT. LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF AN INCH NOT OUT OF THE QUESTION GIVEN AMPLE MOISTURE (PWATS IN EXCESS OF 1.5 INCHES AND 850 MB DEWPOINTS 11-13C). CONTINUED TO HIGHLIGHT THIS LOCALIZED FLOODING CONCERN (STREAMS/CREEKS) IN THE HWO (HAZARDOUS WEATHER OUTLOOK). SEVERE STORMS ARE NOT ANTICIPATED INTO THIS EVENING GIVEN THE LACK OF INSOLATION AND DESTABILIZATION SEEN ACROSS THE REGION TODAY. VERTICALLY STACKED CLOSED LOW OVER THE NORTHERN PLAINS WILL OPEN EASTWARD TOWARD THE UPPER MIDWEST AND WESTERN GREAT LAKES LATER TONIGHT INTO SATURDAY...WITH ATTENDANT SYNOPTIC COLD FRONT REACHING NORTHERN ILLINOIS BY 21-00Z. SUFFICIENT LIFT/MOISTURE IN ADVANCE OF THIS FEATURE WARRANTS CONTINUING WITH LIKELY POPS FOR OCCASIONAL SHOWERS INTO TOMORROW...WITH LEFTOVER MORNING MCV POSSIBLY KEEPING SHOWERS/ISO THUNDER GOING THROUGH THE MORNING. PRIMARY COMPOSITE OUTFLOW WILL LIKELY FORCE DEEPER MOISTURE SOUTH OF THE AREA BY TOMORROW AFTERNOON...WITH THIS LIKELY PROVIDING THE FOCUS FOR DEEP MOIST (POTENTIALLY SEVERE) CONVECTION ACROSS THE OH VALLEY. SIMILAR TO TODAY...EXPECT THAT THE LOCAL AREA MAY BE WORKED OVER BY CLOUDS/SHOWERS TO HELP REDUCE THE SEVERE RISK. && .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 342 PM EDT FRI MAY 31 2013 DEEP LYRD TROUGH OVR THE DAKOTAS WILL OPEN AND EJECT EWD ACRS THE LAKES SHRT TERM W/ATTENDANT CDFNT CROSSING THE LOCAL AREA SAT EVENING. TWEAKED POPS LWR ESP WRN AREAS IN REFLECTION OF FASTER EWD PROGRESSING 12Z MODEL CONSENSUS. OTRWS VIGOROUS CAA AND DRYING XPCD TO OVERSPREAD THE AREA ON SUNDAY IN WAKE OF PASSING UPR TROUGH THROUGH MI. WILL HOLD W/LOW CHC POP MENTION SUNDAY FOR THE TIME BEING BUT GIVEN EXTENT OF DRYING SPRINKLES THE MOST LIKELY OUTCOME IF AT ALL. BROAD SFC RIDGING WILL BLD EWD FM THE PLAINS THROUGH TUE W/A SLOW EWD PROGRESSION INTO NEW ENGLAND BY LT PD RESULTING IN A GRADUAL MODERATION BACK TWD NORMAL TEMPS. UPSTREAM KICKER COMING THROUGH THE NEPAC THIS AFTN XPCD TO DEAMPLIFY AS IT SHIFTS EWD INTO LK SP BY THU. WK RTN FLW EXTENDING THROUGH THE LWR MS VALLEY WITHIN LARGELY NEUTRAL TO SLIGHT HGT RISES ALOFT SHLD PROVE HOSTILE FOR ANY CONV DVLPMNT UNTIL PERHAPS THU AFTN IN RESPONSE TO MORE SIG SECONDARY UPSTREAM NRN STREAM SW TROUGH EJECTING OUT OF THE NRN ROCKIES. AS SUCH WILL GENERALLY DISMISS POP RICH ALLBLEND GUIDANCE AND HOLD W/SGT CHC MENTION THU. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 144 AM EDT SAT JUN 1 2013 MAIN FOCUS OF TAFS ON NEXT COUPLE OF HOURS. LINE OF STRONG TO SEVERE STORMS WILL IMPACT BOTH TAF SITES OVER THE NEXT SEVERAL HOURS. KSBN WILL LIKELY SEEING A GLANCING BLOW BUT ENOUGH TO WARRANT ADDING THUNDER MENTION FOR A FEW HOURS. GREATER CHANCES FOR PROLONGED PERIOD OF THUNDER AT KFWA AS EARLIER CONVECTION REMAINS STATIONARY OVER THE AREA AND ADDITIONAL STORMS DEVELOP/MOVE IN FROM WESTERN INDIANA. ADDITIONAL STORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. WITH EVOLUTION OF EVENT UNKNOWN AND ONGOING EVENT NO FURTHER DETAIL HAS BEEN ADDED TO TAFS AND WILL ADDRESS WITH 12Z TAFS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...FISHER SYNOPSIS...BENTLEY SHORT TERM...STEINWEDEL LONG TERM...T AVIATION...FISHER VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 31, 3:26 PM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 326 PM EDT FRI MAY 31 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-011930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 326 PM EDT FRI MAY 31 2013 /226 PM CDT FRI MAY 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH WILL BE POSSIBLE TONIGHT. THIS MAY CAUSE LOCALIZED FLOODING OF STREET AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL RAIN AND THUNDERSTORMS MAY LEAD TO LOCALIZED FLOODING OF STREETS AND STREAMS SATURDAY INTO SATURDAY NIGHT. THERE IS A SLIGHT RISK FOR ISOLATED SEVERE STORMS SATURDAY AFTERNOON INTO SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-011930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 326 PM EDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT EXPECTED. WIND GUSTS TO 25 KNOTS THIS AFTERNOON AND EVENING WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO EARLY SUNDAY... WITH SEVERE STORMS POSSIBLE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 31, 10:44 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 PM EDT FRI MAY 31 2013
INZ016-017-024-025-010315-
HUNTINGTON IN-KOSCIUSKO IN-WABASH IN-WHITLEY IN-
1044 PM EDT FRI MAY 31 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN HUNTINGTON...
NORTHERN WABASH...SOUTHWESTERN WHITLEY AND SOUTHEASTERN KOSCIUSKO
COUNTIES...
AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH MANCHESTER...MOVING EAST AT 30 MPH.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. SOME MINOR FLOODING IS ALSO POSSIBLE.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
NORTH MANCHESTER...
SOUTH WHITLEY...
LIBERTY MILLS AND SIDNEY...
BIPPUS...
COLLAMER AND BRACKEN...
LUTHER...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4090 8592 4101 8595 4103 8595 4118 8561
4096 8551
TIME...MOT...LOC 0244Z 252DEG 25KT 4100 8582Local storm report, May 31, 11:23 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1123 PM EDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG PIERCETON 41.20N 85.71W
05/31/2013 KOSCIUSKO IN TRAINED SPOTTER
TREE BRANCH DOWN ACROSS THE ROAD APPROX. 20 FT. IN
LENGTH....6 TO 8 INCHES IN DIAMETER...ACROSS 350 S NEAR
SR 13. TIME ESTIMATED FROM RADAR.
&&
NGLocal storm report, May 31, 11:59 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1159 PM EDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLOOD ROYAL CENTER 40.86N 86.50W
05/31/2013 CASS IN EMERGENCY MNGR
3 TO 6 INCHES OF WATER ON MANY ROADS BETWEEN STATE
ROUTES 16 AND 17 NORTH OF COUNTY ROAD 400 NORTH IN THE
ROYAL CENTER AREA. ESTIMATES OF 3 INCHES OR MORE OF
RAINFALL SO FAR.
1055 PM HEAVY RAIN AKRON 41.04N 86.03W
05/31/2013 E2.10 INCH FULTON IN TRAINED SPOTTER
RAINFALL SO FAR.
&&
FISHERLocal storm report, Jun 1, 12:31 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1231 AM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HEAVY RAIN 1 SE RABER 41.08N 85.42W
06/01/2013 M2.52 INCH WHITLEY IN COCORAHS
2.52 INCHES OVER THE PAST 2 HOURS.
&&
FISHERLocal storm report, Jun 1, 1:05 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
105 AM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM FLASH FLOOD 1 SE RABER 41.08N 85.42W
06/01/2013 WHITLEY IN COCORAHS
3.70 INCHES OF RAINFALL SINCE 1015 PM EDT...1.18 INCHES
IN THE PAST 35 MINUTES. STANDING WATER UP TO FRONT DOOR
OF SOME HOUSES.
&&
NGLocal storm report, Jun 1, 1:20 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
120 AM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 4 N NEW HAVEN 41.13N 85.03W
06/01/2013 M2.32 INCH ALLEN IN COCORAHS
AT LEAST 2.32 INCHES SINCE 1030 PM FROM AUTOMATED RAIN
GAGE.
&&
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:41 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, White | 49 min |
| May 31, 8:51 PM EDT | Special Weather Statement | IWX | Kosciusko | 24 min |
| May 31, 9:30 PM EDT | Special Weather Statement | IWX | Fulton | 45 min |
| May 31, 9:46 PM EDT | Areal Flood Advisory | IWX | Cass, Fulton, Pulaski, White | 3 hr |
| May 31, 9:57 PM EDT | Special Weather Statement | IWX | Allen | 33 min |
| May 31, 10:15 PM EDT | Areal Flood Advisory | IWX | Cass, Fulton, Kosciusko, LaPorte, Marshall, Miami and 3 more | 3 hr |
| May 31, 10:44 PM EDT | Special Weather Statement | IWX | Whitley | 31 min |
| May 31, 11:54 PM EDT | Areal Flood Advisory | IWX | Adams, Allen, Cass, DeKalb, Huntington, Kosciusko and 5 more | 4 hr |
| Jun 1, 12:15 AM EDT | Flash Flood Warning | IWX | Cass, Fulton, Kosciusko, Miami, Pulaski, Wabash and 1 more | 6 hr |
| Jun 1, 12:42 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, Starke, White | 63 min |
| Jun 1, 12:48 AM EDT | Flash Flood Warning | IWX | Allen, Huntington, Kosciusko, Wabash, Whitley | 6 hr |
| Jun 1, 1:10 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Starke | 50 min |
| Jun 1, 1:27 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Grant, Kosciusko, Marshall, Miami and 2 more | 63 min |
| Jun 1, 1:55 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 50 min |
| Jun 1, 2:08 AM EDT | River Flood Watch | IWX | Carroll, White | 10 hr |
| Jun 1, 2:20 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Blackford, Grant, Huntington, Jay and 2 more | 55 min |
| Jun 1, 3:15 AM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay, Steuben | 60 min |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 3 days |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 8 days |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Carroll, Pulaski, White | 7 days |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Allen | 49 hr |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 5 days |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Allen | 60 hr |
| Jun 1, 5:45 AM EDT | Areal Flood Advisory | IWX | DeKalb, Noble, Steuben | 3 hr |
| Jun 1, 6:11 AM EDT | Areal Flood Warning | IWX | Cass, Fulton, Kosciusko, Marshall, Miami, Pulaski and 3 more | 6 hr |
| Jun 1, 6:37 AM EDT | Areal Flood Warning | IWX | Allen, Huntington, Whitley | 6 hr |
| Jun 1, 7:43 AM EDT | River Flood Warning | IWX | Carroll, White | 52 hr |
| Jun 1, 12:00 PM EDT | Areal Flood Warning | IWX | Allen, Whitley | 6 hr |
| Jun 1, 12:05 PM EDT | Areal Flood Warning | IWX | Fulton, Kosciusko, Marshall, Miami | 6 hr |
Nearby
River Flood Warnings in Indiana, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.